MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFH
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.As such the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an afib ¿ paroxysmal procedure with a thermocool® sf nav bi-directional catheter and thrombus/char issue occurred.The physician reported thrombus or charring was observed at the catheter electrode when the procedure was finished.The thrombus/clot was suspected to be coagulum and the patient did not exhibit any neurological symptoms since the procedure completed.The physician also reported poor signal quality during the case and suspected that there might have been an issue with the insulation of the catheter.However, it was later clarified that no physical damage was observed on the catheter.There was no patient consequence.The issue of coagulum is considered a reportable malfunction, however, the issue of poor signal quality is not a reportable malfunction.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 8/21/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Based on the received product, the lot number has been verified, however, the catalog number initially reported did not match the reported and received lot number.As such, the following corrections have been processed: catalog has been updated from bni35bfh to bni35dfh.Unique identifier (udi) has been updated from (b)(4) to (b)(4).Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an afib ¿ paroxysmal procedure with a thermocool® sf nav bi-directional catheter and thrombus/char issue occurred.The physician also reported poor signal quality during the case.The investigational analysis has been completed.The device was visually inspected, and it was found in good condition.Electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, a cool flow pump test was performed, and it was found within specifications, the catheter was irrigating correctly, no irrigation issues were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint cannot be confirmed.Manufacturer's ref.No: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7600634
Report Number2029046-2018-01666
Device Sequence Number232510
Product Code LPB
UDI-Device Identifier10846835003178
UDI-Public10846835003178
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2021
Device Catalogue NumberBNI35DFH
Device Lot Number30012509L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer08/21/2018
08/31/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date08/28/2018
09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1